MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373715
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/09/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional devices implanted and/or related to this event: tgu373720/18696187.Udi: (b)(4).Concomitant medical products: patient medications: levophed, propofol, and fentanyl.(b)(6).
 
Event or Problem Description
On (b)(6) 2019, the patient was implanted with two conformable gore® tag® thoracic endoprostheses to treat a descending thoracic dissection.It was reported the patient presented to the emergency room and that computed tomography (ct) images dated (b)(6) 2019, revealed a type b dissection in the thoracic aorta as well as an aorta esophageal fistula.The ct also revealed the stent struts had penetrated through into the esophagus and that area is infected.The physician chose to implant an additional conformable gore® tag® thoracic endoprosthesis until the patient becomes stable for a possible explant procedure.It is unknown if there was an existing infection or an existing fistula, patient was implanted at a different facility.The patient tolerated the reintervention.
 
Event or Problem Description
Reportedly, the esophagus was diverted during the reintervention on (b)(6) 2019.While waiting to get the grafts explanted, the patient expired (exact date is not known).Cause of death is due to the esophagus complications and infection.(b)(6) 2019 will be used as date of death, since actual date is unknown, but the patient expired after the reintervention.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8599928
Report Number2017233-2019-00338
Device Sequence Number2281122
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue NumberTGU373715
Device Lot Number18652802
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight60